Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MaitoMike

Shingles while on Accutane.

Recommended Posts

I've been on accutane for nearly two full months now. During the second month, my dermatologist has increased the dosage from 40mg to 80mg (the recommended dosage for my body weight).

However, for about a week and a half now (perhaps more), I've been developing a rash on the palm of my hands and lately its been on my forearms. They're not that severe.. but form clusters and I can feel them burning occasionally when I sweat or put lotion/water on them. They also itch and irritate me at times.

I'm not entirely sure what it is but I can classify them as shingles. Has anyone else had this problem? If so, what did you do to make your life easier?

Link to comment
Share on other sites

If it's bilaterally (both sides) it is not shingles. The shingles virus (chicken pox, actually) lives dormant in the nerves and only manifests itself on one side of the body at a time. It's also associated with tiny blisters and in some cases, extreme, excruciating pain.

It's more likely you have an Accutane-induced eczema. That's pretty common. Heavy moisturizing, including use of petroleum jelly, will help a lot. Slather it on at night and wear cotton gloves, too. That will really help.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×